MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0415C-ID-700
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: patient undergoing angiographic aneurysm embolization.During the procedure, the catheter balloon was found to be malformed when fully inflated.The balloon was therefore unusable.They used a second scepter with success.No consequences for the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The investigation of the returned balloon microcatheter found the balloon coating damaged, causing the device to initially inflate unevenly during functional testing, which is consistent with the alleged product issue.However, the balloon eventually inflated with normal shape during the investigation.The physical evaluation of the device could not identify the conditions or circumstances that led to the coating damage, but the damage is consistent with insufficient hydration before inflation or with the balloon being set down after hydration.
 
Event or Problem Description
No additional information received regarding the event.

Brand Name
SCEPTER C
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21903802
Report Number2032493-2025-90106
Device Sequence Number8728751
Product Code MJN
UDI-Device Identifier00842429117552
UDI-Public(01)00842429117552(11)240716(17)270630(10)0000648312
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0415C-ID-700
Device Lot Number0000648312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale